MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Model Number 418591
Medical Device Problem Code Low Sensing Threshold (2575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description the emag system is an in vitro diagnostic medical device intended for the automated isolation (purification and concentration) of total nucleic acids (rna/dna) from biological specimens, with liquid and homogeneous properties (as part of their natural characteristics or after pre-treatment).Issue description on 21-dec-2023, a customer in the united kingdom notified biomérieux of an instrument error (code 10076) leading to delay in results when using emag system reference 418591, serial number (b)(6).The customer reported four (4) failures over three (3) cartridges on the left side of the emag.The failures are error code 10076 (ultrasound reading below threshold).At the time of this assessment, there was no indication of patient harm or incorrect treatment.The customer did indicate delay of ~2 days (48 hours) as the impacted samples needed to be re-prepared.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following a notification from a customer in the united kingdom of an instrument error (code 10076) leading to delay in results when using emag system reference (b)(4), serial number (b)(6).The analysis of logs and database collected on the customer's emag system allowed the investigators to determine that errors 10076, which occurred the (b)(6) 2023 and (b)(6) 2023, are punctual tips clogging.The clogging is probably due to solid parts coming from samples or aggregate between sample/silica & lysis buffer.As reminder, samples have to be liquid and homogeneous prior to loading on emag and if beads are used during pre-treatment step, the customer must ensure that they are well removed before sample loading on emag.No abnormal values for uss reading have been detected for the others runs and samples provided.Thus, no system / uss failure is suspected.As a result of the investigation, there is no reconsideration of the performance of emag system reference (b)(4).

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
matt floretta
595 anglum road
hazelwood, MO 63042
MDR Report Key18440133
Report Number9615037-2024-00001
Device Sequence Number20778675
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown